Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 138, NWS Wichita, KS

July 6, 2015Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2015, 4:42 PM CDT for Butler County, Kansas. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 4:42 PM CDT (21:42 UTC)
Expired
Jul 6, 2015, 5:15 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:00 PM CDTTSTM WND DMGAugusta, KSPUBLIC REPORT VIA TWITTER OF ROOF DAMAGE TO A HOME WITH AN ESTIMATED 60 TO 70 MPH WINDS. TIME IS BASED ON RADAR.
Jul 6, 5:00 PM CDTTSTM WND GST 601 N El Dorado, KS
Jul 6, 5:00 PM CDTTSTM WND GST 70Augusta, KSPUBLIC REPORT VIA TWITTER OF 60 TO 70 MPH WINDS. TIME IS BASED ON RADAR.
Jul 6, 5:01 PM CDTTSTM WND DMG1 W El Dorado, KSTRAILER OVERTURNED NEAR BUTLER CO. COMM. COLLEGE., ALSO POWER POLES DOWN AS WELL.
Jul 6, 5:03 PM CDTTSTM WND GST 70El Dorado, KS65 TO 70 MPH WINDS IN EL DORADO WITH TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS53 KICT 062142
SVRICT
KSC015-062215-
/O.NEW.KICT.SV.W.0138.150706T2142Z-150706T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...TOWANDA...BENTON...LEON...SANTA FE
  LAKE...EL DORADO AIRPORT AND EL DORADO STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 56 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3772 9715 3789 9705 3778 9661 3753 9675
TIME...MOT...LOC 2142Z 294DEG 24KT 3778 9702 

HAIL...<.75IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
1 follow-up statement
509 
WWUS53 KICT 062157
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT MON JUL 6 2015

KSC015-062215-
/O.CON.KICT.SV.W.0138.000000T0000Z-150706T2215Z/
BUTLER KS-
457 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL BUTLER COUNTY...

AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...AUGUSTA...TOWANDA...LEON...SANTA FE LAKE...EL
DORADO AIRPORT AND EL DORADO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3772 9714 3787 9695 3778 9661 3753 9675
TIME...MOT...LOC 2157Z 294DEG 24KT 3774 9690 

HAIL...<.75IN
WIND...60MPH
 
$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON JUL 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

TONIGHT:
FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED
TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO
FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT.
MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM
THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT
WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL
CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN.

TUE-THU:
LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT
THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE
WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO
THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD.
FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON
SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST
CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO.
TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO
EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR
NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES
WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU
WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE
SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND
INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY
SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP
FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE
DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM CDT MON JUL 6 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24
HOURS.

STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND
CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE.
SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE
THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE
NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER
MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT
COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL
PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET
MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL-
KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF
THE NIGHT OVER SOUTHERN KS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  72  62  75 / 100  40  50  30
HUTCHINSON      63  72  60  77 / 100  30  30  20
NEWTON          63  73  61  74 / 100  40  50  30
ELDORADO        64  73  61  73 /  90  50  70  30
WINFIELD-KWLD   66  74  63  74 /  90  60  70  30
RUSSELL         62  77  58  80 /  50  10  10  10
GREAT BEND      62  76  58  79 /  50  10  10  10
SALINA          63  75  60  77 /  70  10  20  20
MCPHERSON       63  74  60  77 /  90  20  30  20
COFFEYVILLE     69  73  66  74 /  80  80  90  60
CHANUTE         66  73  64  73 /  90  80  90  60
IOLA            65  73  64  73 /  90  70  90  60
PARSONS-KPPF    68  73  65  74 /  80  80  90  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR KSZ069>072-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 6, 4:24 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT MON JUL 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-072130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT. TORRENTIAL RAIN WILL LIKELY RESULT IN
AT LEAST TEMPORARY STREET FLOODING...WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR LIKELY. A FEW MICROBURSTS ARE ALSO EXPECTED
THIS EVENING...RESULTING IN ISOLATED GUSTS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST ON
TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. THE FRONT WILL LIFT BACK
NORTH WEDNESDAY INTO EARLY THURSDAY...RENEWING THE THREAT OF
THUNDERSTORMS AREA WIDE. THIS COULD LEAD TO MORE LOCALLY HEAVY
RAIN AND/OR ISOLATED SEVERE STORMS.

HEAT INDICES WILL BE NEAR 100 OVER MOST OF THE AREA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Special weather statement, Jul 6, 3:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON JUL 6 2015

KSZ052-053-068-069-062115-
CHASE KS-HARVEY KS-MARION KS-BUTLER KS-
342 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF BURDICK TO NEAR NEWTON...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...SEDGWICK...PEABODY...COTTONWOOD FALLS...WHITEWATER...
  STRONG CITY...FLORENCE...ELBING...BURNS...BAZAAR...ELMDALE...CEDAR
  POINT...NEWTON AIRPORT...HYMER...WONSEVU...TALLGRASS PRAIRIE
  PRESERVE AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9635 3829 9651 3791 9707 3791 9750
      3852 9672
TIME...MOT...LOC 2039Z 269DEG 30KT 3849 9671 3801 9741

LAWSON
Local storm report, Jul 6, 3:47 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       1 SSW HILLSBORO         38.34N 97.21W
07/06/2015  M1.52 INCH       MARION             KS   TRAINED SPOTTER

            1.52 INCHES OF RAIN MEASURED IN 20 MINUTES.

&&

KRC
Special weather statement, Jul 6, 4:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT MON JUL 6 2015

KSZ068-069-083-062145-
SEDGWICK KS-HARVEY KS-BUTLER KS-
412 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  ELBING TO NEAR ANDALE...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...ANDOVER...PARK CITY...VALLEY CENTER...BEL AIRE...MAIZE...
  SEDGWICK...COLWICH...BENTON...WHITEWATER...DOWNTOWN WICHITA...
  KECHI...ANDALE...EASTBOROUGH...BENTLEY...POTWIN...ELBING...
  NORTHEAST WICHITA...EAST WICHITA AND JABARA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3779 9770 3809 9717 3808 9659 3764 9727
TIME...MOT...LOC 2110Z 289DEG 29KT 3804 9706 3775 9767

LAWSON
Special weather statement, Jul 6, 4:25 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT MON JUL 6 2015

KSZ053-069-070-062200-
CHASE KS-GREENWOOD KS-BUTLER KS-
425 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF COTTONWOOD FALLS TO 5 MILES EAST OF
  BURNS...AND MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...MADISON...BURNS...CASSODAY...BAZAAR...MATFIELD
  GREEN...THRALL...SAFFORDVILLE AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3817 9636 3817 9596 3780 9654 3809 9689
      3809 9684 3814 9684 3852 9636
TIME...MOT...LOC 2123Z 302DEG 30KT 3833 9638 3808 9680

BILLINGS WRIGHT
Special weather statement, Jul 6, 4:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT MON JUL 6 2015

KSZ067-082-083-092-062200-
SEDGWICK KS-KINGMAN KS-SUMNER KS-RENO KS-
431 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM NEAR COLWICH TO 10 MILES WEST OF NORWICH...AND
  MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...GODDARD...CHENEY...GARDEN PLAIN...NORWICH...VIOLA...WEST
  WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...MURDOCK...
  WATERLOO...LAKE AFTON...CHENEY LAKE...MT VERNON AND CHENEY STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3748 9817 3770 9803 3780 9769 3765 9726
      3738 9780
TIME...MOT...LOC 2129Z 281DEG 21KT 3774 9758 3751 9802

BILLINGS WRIGHT
Special weather statement, Jul 6, 4:40 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON JUL 6 2015

KSZ069-083-062230-
SEDGWICK KS-BUTLER KS-
440 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF EL DORADO TO DOWNTOWN WICHITA...AND
  MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...EL DORADO...ANDOVER...AUGUSTA...PARK CITY...
  VALLEY CENTER...BEL AIRE...ROSE HILL...MAIZE...TOWANDA...BENTON...
  LEON...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...POTWIN...BURNS...
  NORTHEAST WICHITA AND EAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3776 9748 3791 9721 3791 9715 3794 9715
      3809 9689 3779 9652 3779 9653 3747 9713
TIME...MOT...LOC 2137Z 294DEG 24KT 3795 9682 3770 9732

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:30 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:00 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:31 PM CDTSpecial Weather StatementICTNeosho29 min
Jul 6, 3:30 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more52 hr
Jul 6, 2:58 PM CDTSpecial Weather StatementICTSedgwick32 min
Jul 6, 3:14 PM CDTSpecial Weather StatementICTMarion31 min
Jul 6, 3:25 PM CDTSpecial Weather StatementICTHarvey35 min
Jul 6, 3:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 6, 3:35 PM CDTAreal Flood WarningICTChase, Harvey, Marion6 hr
Jul 6, 3:42 PM CDTSpecial Weather StatementICTChase33 min
Jul 6, 3:52 PM CDTSevere Thunderstorm WarningICTChase, Marion42 min
Jul 6, 4:12 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 4:22 PM CDTAreal Flood WarningICTButler, Chase, Harvey, Marion, Sedgwick5 hr
Jul 6, 4:25 PM CDTSpecial Weather StatementICTChase35 min
Jul 6, 4:31 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 4:40 PM CDTSpecial Weather StatementICTButler50 min
Jul 6, 4:54 PM CDTAreal Flood WarningICTKingman, Sedgwick15 hr
Jul 6, 5:01 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 5:03 PM CDTSpecial Weather StatementICTGreenwood27 min
Jul 6, 5:05 PM CDTSevere Thunderstorm WarningICTButler25 min
Jul 6, 5:21 PM CDTFlash Flood WarningICTSedgwick3 hr
Jul 6, 5:27 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 5:30 PM CDTSpecial Weather StatementICTSumner30 min
Jul 6, 5:37 PM CDTAreal Flood WarningICTButler5 hr
Jul 6, 5:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
Jul 6, 5:43 PM CDTAreal Flood WarningICTChase, Greenwood5 hr
Jul 6, 5:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley26 min
Jul 6, 5:58 PM CDTAreal Flood WarningICTButler, Cowley, Sumner5 hr
Jul 6, 6:00 PM CDTSpecial Weather StatementICTHarper30 min
Jul 6, 6:02 PM CDTSpecial Weather StatementICTCowley, Sumner28 min
Jul 6, 6:03 PM CDTSpecial Weather StatementICTAllen, Elk, Greenwood, Woodson27 min
Jul 6, 6:11 PM CDTSevere Thunderstorm WarningICTCowley, Sumner34 min
Jul 6, 6:29 PM CDTSpecial Weather StatementICTSumner31 min
Jul 6, 6:32 PM CDTSpecial Weather StatementICTAllen, Elk, Wilson, Woodson28 min
Jul 6, 6:36 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk24 min
Jul 6, 6:47 PM CDTSevere Thunderstorm WarningICTCowley28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.